PDA

View Full Version : Plavix and IBS?? Help!


tee1
05-17-2002, 06:14 AM
Hi,
My mother had a mild stroke a few months back and the doc put her on Plavix (blood thinner). However, now she has the total symptoms of IBS (which I know bcz I had it). The doc put her on Asacol, but she's not getting any relief and is now depressed bcz she will always be on Plavix and is afraid she will have symptoms of IBS forever.
Does anyone know if Plavix irritates IBS and is there any help in sight????

Katie G
05-17-2002, 11:44 AM
Hi, tee1. Is it possible that the stroke affected her IBS and not the medication? Any time the body goes through a trauma or major change in condition (e.g. surgery, stroke, injury, etc.), IBS can become more severe and long-lasting. My IBS worsened considerably after anti-reflux surgery, and is now controlled with Colestid. You didn't say if your mom suffers from "C" or "D", but either way, the stroke itself could have caused it to worsen. If she suffers from "C", more fiber and fluids should help; possibly adding stool softeners. If it's "D", then fiber/fluids, and anti-diarrheals may do the trick. However, if she needs to be on Plavix to prevent another stroke, it's crucial that she continue to take the medication. Keep going to the Doctor until she gets the results she needs. I hope she gets relief from her problems; I'll keep her in my thoughts.

Katie G

tee1
05-17-2002, 11:47 AM
Thanks Katie. You're very kind. Her Gastro doc said the irritation of her IBS / Proctitus is from the Plavix. She's frustrated bcz it's causing her to lose blood, minus the constant irritation we all know that comes with IBS. I was hoping she could find an alternative to Plavix that wasn't so harsh on her other symptoms. Nothing yet. But, I agree, I am trying to convince her to continue with the Plavix (as that is crucial to her health). Thank you so much.